MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0030852387
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent dislodgement occurred.A 2.25 x 28mm synergy xd drug-eluting stent was advanced into the patient for treatment; however, the physician could not locate the stent anywhere.It was then found out that the stent was still in the protective covering and had been removed from the stent balloon.The procedure was completed with another stent.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: synergy xd mr us 2.25 x 28mm stent delivery system was returned for analysis.Visual and tactile examination of the stent noted damage.Microscopic analysis revealed te stent was returned attached to the product mandrel with bunching noted at the distal section.Visual and tactile examination of the hypotube shaft noted multiple hypotube kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.Microscopic analysis of the bumper tip showed no signs of distal tip damage.The balloon cones were reviewed, and no issues were noted.The device was returned attached to the product mandrel and therefore a stent outer diameter (od) could not be obtained.The stent od at the time of manufacturing was within maximum crimped stent profile measurement as per specification.No other device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19983981
Report Number2124215-2024-49004
Device Sequence Number7201295
Product Code NIQ
UDI-Device Identifier08714729980759
UDI-Public08714729980759
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2025
Device Lot Number0030852387
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown